View Full Version : Lupus and stoamch gas and bloating
05-27-2009, 03:04 PM
does lupus causes excessive gas formation and lack of appetite?
05-27-2009, 06:08 PM
Hey there, I dont get gas as such but i get terrible stomach cramps and when Im in a flare dont tend to eat much at all :(. Guessing its related to the stress or something.
05-28-2009, 03:01 PM
Boy does it cause gas for me!!!! LOl Watch out everyone, im gonna blow:excited: LOL I take a lot of Beano thats for sure! Its a natural gas preventer!! Take it and there will Be No more gas! Get it?! Be No more gas!!!!! lol Yes, im making myself laugh:laugh: My appetite goes down when im in a bad flare too cuz i get BAD nausea, UGH!:wacko: Ive been diagnosed with IBS due to my autoimmune illness, which mind you ONLY 2 drs out of MANY agree that i have! CRAZY!!!!:wacko:
05-28-2009, 05:01 PM
Lupus can cause inflammation in the digestive tract but more often often these symptoms are caused by drugs we take for lupus...NSAIDs...steroids.
Sometimes...these symptoms occur because your muscles are not properly moving waste through your intestines...known as irritable bowel syndrome and may also be caused by irregularities in your nervous system.
Pain in the stomach could be from Peptic Ulcers..NSAIDs we use can cause damage to our stomach. Ulcers also can be caused by the Helicobacter pylori bacterium ..aka H. Pylori, which is more common in people with lupus due to their generally higher risk for infection..
I had H.Pylori...was it disruptive. Pain in my stomach, not hungry...bloat and full on minute, starving the next minute...sounded like a washing machine. Gas. My digestive tract was a mess. A small suitcase of antibiotics and I am free and clear though I do suffer from GERD and take Protonix. I also have Gastroparesis...slow to empty contents out of my stomach and take Reglan.
Have you been tested for H. Pylori...ever had an upper endoscopy. Maybe you should schedule one...
Hope your tummy gets well...
05-29-2009, 09:04 AM
I am going thru my first "flare" since being diagnosed last summer. In addition to the symptoms I had last year, I also developed stomach issues this time. My primary put me on Reglan because, in addition to lupus, I also have Type 1 diabetes which doesn't help with any stomach emptying problems. They referred me to a GI dr. just to keep on top of it.
The GI dr agreed the symptoms I have go hand in hand with a lupus flare. My symptoms are slightly more gassy but Lactaid helps with that as dairy is my biggest culprit. Plus I fluctuate between constipation and diarrhea every few days. The biggie?? -- I am nauseous ALL the time and could really care if I ate. He was not happy, however, that my primary put me on a regular dosage of Reglan as he said that the medicine has a history.. in some patients... of causing neurological problems. Even if you stop taking the medicine, if you are sensitive to it, the damage has already been done. I read the "warnings" on the bottle and it was enough to scare the bee-jeezus out of a person!!
My GI doctor set me up with an account in Canada to get this GREAT medicine called Domperidone which does just what the Reglan does... and MORE... without the neuro-schitzo side effects. The US does not offer this medicine for sale here because it has been around so long, it's already been proven effective, and to get it thru the FDA would take forever with all of their special rules. I've been taking it for over a week now and am very happy with its results. My rheumie and endocrinologist are thrilled I was able to have a dr. who could order this from Canada for me. I guess I am as well!
Good luck with your symptoms and treatments. You may want to check with a specialist as to the pros and cons of Reglan if you are on it for an extended period of time....
05-29-2009, 09:40 AM
FYI only....since I dose with Reglan I researched domperidone, this is why it is banned below....
Also too, since it is banned, importation, it could be confiscated at the border, Customs...so insure your pharmacy would replace shipment free of charge in case anyone is prescribed domperidone through a Canadian pharmacy...
The agency is concerned with the potential public health risks associated with domperidone. There have been several published reports and case studies of cardiac arrhythmias, cardiac arrest, and sudden death in patients receiving an intravenous form of domperidone that has been withdrawn from marketing in a number of countries. In several countries where the oral form of domperidone continues to be marketed, labels for the product contain specific warnings against use of domperidone by breastfeeding women and note that the drug is excreted in breast milk that could expose a breastfeeding infant to unknown risks. Because of the possibility of serious adverse effects, FDA recommends that breastfeeding women not use domperidone to increase milk production.
06-01-2009, 07:59 AM
The plaquenil has really screwed up my digestive tract. I also attribute my screwed up stomach to my gallbladder coming out a few months ago and my system still trying to regulate the digestion of some foods. I have a really IB!
06-01-2009, 01:11 PM
OMG Oluwa!!!! You never cease to amaze me!!!! You are one BRIGHT LADY!!!! YOU GO GIRL!!!!! Knowledge is POWER!!!!!! WOO HOO!!!!:arms: